Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 25, NWS Wilmington, OH

July 20, 2013Clinton County, Fayette County, Highland County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 20, 2013, 4:57 PM EDT for Clinton County, Fayette County, Highland County, Ohio. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 4:57 PM EDT (20:57 UTC)
Expired
Jul 20, 2013, 8:00 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, OH, Fayette County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 22 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:49 PM EDTFLOOD3 S New Vienna, OHHIGH WATER OVER WOLFE ROAD AND MAD RIVER ROAD.
Jul 20, 5:49 PM EDTFLASH FLOOD2 Wsw Leesburg, OHDEEP HIGH WATER OVER UNDERGROUND ROAD. IMPASSIBLE FOR VEHICLES.
Jul 20, 5:49 PM EDTFLASH FLOOD3 Sw Leesburg, OHDEEP HIGH WATER OVER JONES ROAD AND NEW VIENNA ROAD. VEHICLES WERE REPORTEDLY FLOODED OUT ON ATTEMPTS TO CROSS.
Jul 20, 5:49 PM EDTFLASH FLOOD4 Ese New Vienna, OHDEEP HIGH WATER REPORTED OVER CAREYTOWN ROAD. IMPASSIBLE FOR VEHICLES.
Jul 20, 6:40 PM EDTFLASH FLOOD2 Ssw Leesburg, OHWATER RUSHING OVER ROADS AT US 62 AND FAIRFIELD RD.
Jul 20, 7:24 PM EDTHEAVY RAIN 3.694 S Leesburg, OHSTORM TOTAL MEASURED RAINFALL. RELAYED BY BROADCAST MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WGUS51 KILN 202057
FFWILN
OHC027-047-071-210000-
/O.NEW.KILN.FF.W.0025.130720T2057Z-130721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  CLINTON COUNTY IN SOUTHWEST OHIO...
  NORTHERN HIGHLAND COUNTY IN SOUTHWEST OHIO...

* UNTIL 800 PM EDT.

* AT 454 PM EDT...RADAR AND SPOTTER REPORTS INDICATED THAT   
THUNDERSTORMS HAD PRODUCED VERY HEAVY RAIN ACROSS THE WARNED AREA.   
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN SOME LOCALES. 
HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE. 
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  GREENFIELD...HILLSBORO...WILMINGTON...LEESBURG...LYNCHBURG...NEW
  VIENNA AND SABINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3924 8386 3925 8391 3956 8395 3954 8361
      3947 8345 3938 8341 3937 8337 3927 8339
      3924 8337 3925 8335 3920 8335 3917 8387

$$

AR
2 follow-up statements
213 
WGUS71 KILN 202213
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT SAT JUL 20 2013

OHC027-047-071-210000-
/O.CON.KILN.FF.W.0025.000000T0000Z-130721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON OH-FAYETTE OH-HIGHLAND OH-
613 PM EDT SAT JUL 20 2013

...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN FAYETTE COUNTY IN
CENTRAL OHIO...AND NORTHERN HIGHLAND AND CLINTON COUNTIES IN
SOUTHWEST OHIO UNTIL 800 PM EDT...

AT 606 PM EDT...RADAR INDICATED THAT HEAVY RAIN HAD ENDED ACROSS THE 
WARNED AREA. HOWEVER...VERY HEAVY RAINFALL OCCURRED THIS 
AFTERNOON...WITH ONE AND A HALF TO THREE INCHES OF RAIN ESTIMATED. 
LAW ENFORCEMENT IN HIGHLAND COUNTY HAS REPORTED FLOODED 
ROADWAYS...COMPLETELY IMPASSABLE TO VEHICLES.

THE LOCATIONS MOST IMPACTED INCLUDE...
NEW VIENNA...HIGHLAND...LEESBURG AND SAMANTHA.

OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...
GREENFIELD...HILLSBORO...WILMINGTON...LYNCHBURG...
SABINA...MIDLAND...MARTINSVILLE...RUSSELL...EAST MONROE...
CUBA...COWAN LAKE STATE PARK...RAINSBORO AND KINGMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3924 8386 3925 8391 3956 8395 3954 8361
      3947 8345 3938 8341 3937 8337 3927 8339
      3924 8337 3925 8335 3920 8335 3917 8387

$$

HATZOS
448 
WGUS71 KILN 202337
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT SAT JUL 20 2013

OHC027-047-071-202344-
/O.CAN.KILN.FF.W.0025.000000T0000Z-130721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON OH-FAYETTE OH-HIGHLAND OH-
737 PM EDT SAT JUL 20 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN FAYETTE
COUNTY IN CENTRAL OHIO...AND NORTHERN HIGHLAND AND CLINTON COUNTIES
IN SOUTHWEST OHIO HAS BEEN CANCELLED...

HEAVY RAIN HAS ENDED AND WATER WAS BEGINNING TO RECEDE. THE FLASH 
FLOOD THREAT HAS ENDED AND THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED. HOWEVER...HIGH WATER REMAINS ACROSS A NUMBER OF ROADS 
ACROSS NORTHERN HIGHLAND COUNTY WHERE A COUNTY FLOOD WARNING IS IN 
EFFECT UNTIL 1030 PM FOR THIS RESIDUAL HIGH WATER. 

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3924 8386 3925 8391 3956 8395 3954 8361
      3947 8345 3938 8341 3937 8337 3927 8339
      3924 8337 3925 8335 3920 8335 3917 8387

$$

AR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:07 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 20, 4:07 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT SAT JUL 20 2013

.SYNOPSIS...
A COLD FRONT AND ASSOCIATED WIDESPREAD CONVECTION WILL BECOME
NEARLY STATIONARY SOUTH OF THE OHIO RIVER TONIGHT. A CHANCE OF
THUNDERSTORMS WILL PERSIST ON SUNDAY MAINLY OVER SOUTHERN
LOCATIONS CLOSER TO THE STALLED BOUNDARY. A TROUGH OF LOW PRESSURE
WILL BRING THE LIKELIHOOD FOR THUNDERSTORMS AREA-WIDE ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WITH A FRONTAL BOUNDARY POSITIONED JUST NORTH OF THE
AREA...PRE FRONTAL CONVECTION IS ONGOING. SEVERE THUNDERSTORM
WATCH NUMBER 425 REMAINS IN EFFECT FOR THE SOUTHERN TWO THIRDS OF
THE CWA. SEVERE WEATHER HAS BEEN LIMITED SO FAR BUT WE MAY SEE
FURTHER INTENSIFICATION OF CELLS AS THEY ENCOUNTER CAPES OVER 3000
J/KG IN SOUTHERN COUNTIES.

THUNDERSTORMS WILL CONTINUE TO REDEVELOP THROUGH EARLY EVENING AS
THE FRONT MOVES IN. CONVECTION WILL MOVE FARTHER SOUTH LATER
TONIGHT AND WILL WEAKEN WITH LOSS OF DAYTIME HEATING AS THE FRONT
CROSSES THE OHIO RIVER. LOWS WILL BE IN THE MID TO UPPER 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
STALLED BOUNDARY OVER KENTUCKY WILL KEEP A CHANCE OF THUNDERSTORMS
MAINLY OVER SOUTHERN COUNTIES ON SUNDAY. HIGH PRESSURE OVER THE
GREAT LAKES SHOULD CURTAIL CONVECTION IN NORTHERN LOCATIONS. HIGH
TEMPERATURES WILL BE IN THE MID TO UPPER 80S.

FOR SUNDAY NIGHT...THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM
THE SOUTHWEST AS A RATHER VIGOROUS WAVE OF LOW PRESSURE MOVES
TOWARD THE REGION. LOWS WILL AGAIN BE IN THE MID AND UPPER 60S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
ACTIVE WEATHER PATTERN THRU THE MIDDLE OF NEXT WEEK. EMBEDDED
SHORTWAVE IN WESTERLY MID LEVEL FLO TO INDUCE A SFC WAVE WHICH
TRACKS NE THRU THE GREAT LAKES LATER MONDAY/TUESDAY WITH WARM FRONT
MOVING NORTHWARD THRU THE THE REGION. WILL RAMP POPS UP TO LKLY
MONDAY AND THEN GO WITH CHANCE POPS IN THE WARM SECTOR ON TUESDAY.
TEMPERATURES AROUND 5 DEGREES BELOW NORMAL MONDAY AND THEN CLOSE TO
NORMAL TUESDAY.

MAIN SFC WAVE LOOKS TO TRACK THRU THE OHIO VALLEY WED. WILL SHOW
ANOTHER ENHANCED CHANCE OF THUNDER. DUE TO PRECIPITATION AND PASSAGE
OF A COLD FRONT EXPECT WEDNESDAYS TEMPERATURES TO BE A LTL BELOW
NORMAL.

MID/UPR LEVEL RIDGE TO BUILD OVER THE WESTERN US WITH SFC HIGH
PRESSURE SLIDING SE INTO THE OHIO VALLEY. THIS HIGH WILL PROVIDE DRY
WEATHER CONDITIONS THRU THE END OF THE WEEK. TEMPERATURES ON
THURSDAY LOOK TO BE A AROUND 5 DEGREES BELOW NORMAL...WITH HIGHS
RANGING FROM THE UPPER 70S NORTHWEST TO THE LOWER 80S SE. READINGS
CLOSER TO NORMAL EXPECTED FOR FRIDAY WITH HIGHS RANGING FROM THE
LOWER 80S NORTHWEST TO THE MID 80S SOUTHEAST.

SHORTWAVE AND ASSOCIATED SFC FRONT TO PROVIDE NEXT CHANCE FOR
THUNDER LATE FRIDAY NIGHT AND SATURDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROPAGATE SOUTHEAST
THROUGH THE SOUTHERN TAF SITES THIS AFTERNOON. CONVECTION IS BEING
DRIVEN BY PREVIOUS OUTFLOW BOUNDARIES FROM UPSTREAM CONVECTION AND
SOME PREFRONTAL CONVERGENCE. A COLD FRONT WAS LAGGING WELL BEHIND
THIS PRECIPITATION AND WILL SLOWLY SEEP SOUTHWARD TOWARD THE OHIO
RIVER THROUGH THE OVERNIGHT HOURS. THERE IS AN OUTSIDE CHANCE THAT
A FEW SHOWERS/STORMS MAY FIRE ALONG THE FRONT ITSELF...BUT THIS IS
EXPECTED TO REMAIN TO THE NORTH OF THE NORTHERN TAF SITES BEFORE
THEY DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. SOME
IFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS THIS AFTERNOON.

WITH THE FRONT BECOMING PARALLEL TO THE UPPER LEVEL FLOW...FRONT
SHOULD STALL OUR NEAR OR SOUTH OF THE OHIO RIVER BY SUNDAY
MORNING. SOME PARTIAL CLEARING IS EXPECTED OVERNIGHT AND THIS MAY
LEAD TO SOME MVFR TO LOCAL IFR FOG. TOUGH AT THIS POINT TO GET TOO
SPECIFIC.

ON SUNDAY...STALLED FRONTAL BOUNDARY WILL BEGIN TO MOVE BACK TO
THE NORTHEAST AS A WARM FRONT LATE IN THE DAY IN RESPONSE TO AN
UPPER LEVEL DISTURBANCE DIGGING TOWARD THE REGION FROM THE
NORTHWEST. MIST/FOG SHOULD DISSIPATE BY MID TO LATE
MORNING...RESULTING IN SOME SCT-BKN CUMULUS CLOUDS. THERE COULD BE
A LATE DAY THUNDERSTORMS NEAR THE KCVG/KLCK TAF SITES AS WARM
FRONT ADVANCES...BUT THIS IS FAR OUT ENOUGH TO LEAVE OUT FOR NOW.

OUTLOOK...THUNDERSTORMS LIKELY MONDAY. THUNDERSTORMS POSSIBLE
TUESDAY INTO WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Jul 20, 11:27 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1127 AM EDT SAT JUL 20 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065-
070>074-077>082-088-210900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1127 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS
FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. LARGE HAIL AND HEAVY RAINFALL MAY ALSO
OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

OHZ026-034-035-210900-
HARDIN-MERCER-AUGLAIZE-
1127 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH OF THE AREA THIS
AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 4:03 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT SAT JUL 20 2013

OHZ061-062-070-071-202030-
BUTLER OH-GREENE OH-MONTGOMERY OH-WARREN OH-
403 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHERN
MONTGOMERY...SOUTHWESTERN GREENE AND NORTHEASTERN BUTLER COUNTIES
THROUGH 430 PM EDT...

AT 400 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR POAST TOWN
HEIGHTS...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN...
MIAMISBURG...SPRINGBORO AND WAYNESVILLE.

ALSO...PEKIN...CENTERVILLE...GENNTOWN...LYTLE...BELLBROOK...CAESAR
CREEK STATE PARK...OREGONIA...MOUNT HOLLY...ROXANNA AND SPRING VALLEY
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3963 8400 3939 8401 3949 8447 3967 8444

AR
Local storm report, Jul 20, 4:04 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 N WILMINGTON          39.47N 83.83W
07/20/2013  M2.05 INCH       CLINTON            OH   NWS EMPLOYEE

            FELL IN 1.5 HRS ENDING AT 4 PM.

&&

KURZ
Local storm report, Jul 20, 4:24 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HEAVY RAIN       3 NNW DOWNTOWN DAYTON   39.81N 84.21W
07/20/2013  M2.60 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            RAINFALL TOTAL SO FAR TODAY. OF THIS...1.4 INCHES FELL
            WITH THE LAST STORM.

&&

KURZ
Special weather statement, Jul 20, 4:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT SAT JUL 20 2013

OHZ071-072-202100-
CLINTON OH-WARREN OH-
428 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT WARREN AND NORTHWESTERN CLINTON
COUNTIES THROUGH 500 PM EDT...

AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 63 AT STATE ROUTE 741...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEBANON...MORROW AND
WAYNESVILLE.

ALSO...SOUTH LEBANON...PEKIN...GENNTOWN...FORT ANCIENT...OREGONIA...
MIDDLEBORO...CORWIN...CLARKSVILLE...CAESAR CREEK STATE PARK AND
HARVEYSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3957 8400 3957 8398 3934 8394 3932 8431
      3949 8433

AR
Local storm report, Jul 20, 4:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND GST     NEWTOWN                 39.12N 84.35W
07/20/2013  M60 MPH          HAMILTON           OH   TRAINED SPOTTER

&&

KURZ
Special weather statement, Jul 20, 4:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT SAT JUL 20 2013

KYZ093-OHZ077>079-202115-
CAMPBELL KY-BROWN OH-HAMILTON OH-CLERMONT OH-
441 PM EDT SAT JUL 20 2013

...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...SOUTHEASTERN
HAMILTON...NORTHWESTERN BROWN AND CAMPBELL COUNTIES THROUGH 515 PM
EDT...

AT 437 PM EDT...RADAR INDICATED A GUST FRONT AHEAD OF STRONG
THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH. HEAVY RAIN WITH
FREQUENT LIGHTING WILL DEVELOP AFTER THESE STRONG WINDS PASS.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW RICHMOND...
AMELIA...BATAVIA...BETHEL AND MOUNT ORAB.

ALSO...WITHAMSVILLE...MULBERRY...PERINTOWN...WILLOWVILLE...MOUNT
REPOSE...DAY HEIGHTS...SPRINGVALE...CLERMONT COUNTY AIRPORT...LINDALE
AND GOSHEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3895 8436 3922 8432 3925 8396 3925 8390
      3887 8391

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:27 AM EDTAreal Flood AdvisoryILNHardin3 hr
Jul 20, 9:34 AM EDTSpecial Weather StatementILNLogan41 min
Jul 20, 10:12 AM EDTSevere Thunderstorm WarningILNDelaware, Logan, Union48 min
Jul 20, 10:39 AM EDTSpecial Weather StatementILNDarke51 min
Jul 20, 10:55 AM EDTSpecial Weather StatementILNDelaware50 min
Jul 20, 11:00 AM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby45 min
Jul 20, 11:35 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Montgomery, Shelby55 min
Jul 20, 12:00 PM EDTAreal Flood AdvisoryILNChampaign, Clark, Logan, Miami, Shelby2 hr
Jul 20, 12:20 PM EDTSpecial Weather StatementILNMadison25 min
Jul 20, 12:21 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Franklin, Madison, Pickaway39 min
Jul 20, 12:44 PM EDTSpecial Weather StatementILNFranklin31 min
Jul 20, 1:45 PM EDTAreal Flood AdvisoryILNFairfield, Hocking3 hr
Jul 20, 2:47 PM EDTSpecial Weather StatementILNGreene28 min
Jul 20, 2:54 PM EDTSpecial Weather StatementILNPreble36 min
Jul 20, 3:26 PM EDTAreal Flood AdvisoryILNMontgomery, Preble2 hr
Jul 20, 3:33 PM EDTSpecial Weather StatementILNMontgomery27 min
Jul 20, 3:45 PM EDTAreal Flood AdvisoryILNClinton, Greene, Warren2 hr
Jul 20, 3:48 PM EDTSpecial Weather StatementILNHighland42 min
Jul 20, 3:53 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pike, Ross52 min
Jul 20, 3:57 PM EDTSevere Thunderstorm WarningILNHamilton48 min
Jul 20, 4:03 PM EDTSpecial Weather StatementILNWarren27 min
Jul 20, 4:10 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Highland, Pike, Ross2 hr
Jul 20, 4:17 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton43 min
Jul 20, 4:28 PM EDTSpecial Weather StatementILNWarren32 min
Jul 20, 4:41 PM EDTSpecial Weather StatementILNClermont34 min
Jul 20, 5:24 PM EDTSpecial Weather StatementILNHighland36 min
Jul 20, 5:57 PM EDTSpecial Weather StatementILNScioto33 min
Jul 20, 7:31 PM EDTAreal Flood WarningILNHighland3 hr

Nearby

Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.